{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T23:17:10Z","timestamp":1777418230333,"version":"3.51.4"},"reference-count":24,"publisher":"SAGE Publications","issue":"11","license":[{"start":{"date-parts":[[1995,11,1]],"date-time":"1995-11-01T00:00:00Z","timestamp":815184000000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[1995,11]]},"abstract":"<jats:sec>\n                    <jats:title>Objective:<\/jats:title>\n                    <jats:p>To report a patient with a probable acute tubular necrosis (ATN) induced by chronic exposure to polyethylene glycol (PEG)-400 via long-term, massive dosage of intravenous lorazepam.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Case Summary:<\/jats:title>\n                    <jats:p>A 57-year-old man with a history of alcohol abuse was admitted to the intensive care unit for acute respiratory failure. Lorazepam therapy was initiated in anticipation of alcohol withdrawal. Dosages up to 18 mg\/h were required to provide adequate sedation and optimize ventilation. On day 43, the patient developed oliguric ATN of unknown etiology. The cumulative intravenous lorazepam dose was 4089 mg, equivalent to approximately 220 mL of PEG-400. Blood urea nitrogen concentrations followed a pattern that paralleled lorazepam dosage increases and decreases. Protein and granular casts were evident in urinalyses performed on days 12 and 29. The patient eventually experienced complete recovery.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Discussion:<\/jats:title>\n                    <jats:p>ATN associated with intravenous PEG was last reported in 1959 in 6 of 32 patients receiving a cumulative PEG-300 dose of 120\u2013200 mL over 3\u20135 days via an intravenous nitrofurantoin preparation. Two of the 6 patients died. Chronic administration of intravenous PEG to rabbits over a 5-week period has caused cloudy swelling of the renal tubular epithelium, increased blood urea concentrations, and death in some animals.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Conclusions:<\/jats:title>\n                    <jats:p>ATN probably resulted from chronic PEG exposure via massive doses of lorazepam injection, possibly enhanced by concurrent administration of vancomycin.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1177\/106002809502901107","type":"journal-article","created":{"date-parts":[[2017,1,13]],"date-time":"2017-01-13T23:44:04Z","timestamp":1484351044000},"page":"1110-1114","source":"Crossref","is-referenced-by-count":52,"title":["Polyethylene Glycol Nephrotoxicity Secondary to Prolonged High-Dose Intravenous Lorazepam"],"prefix":"10.1177","volume":"29","author":[{"given":"Gregory A","family":"Laine","sequence":"first","affiliation":[{"name":"Department of Pharmacy, St Luke's Episcopal Hospital, Mail Code 2-230, 6720 Bertner, Houston, TX 77030, FAX 713\/791-4794"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Sm Hamid","family":"Hossain","sequence":"additional","affiliation":[{"name":"Department of Nephrology, St Luke's Episcopal Hospital, and Adjunct Assistant Professor of Medicine, Baylor College of Medicine, Houston, TX"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"R Thomas","family":"Solis","sequence":"additional","affiliation":[{"name":"St Luke's Episcopal Hospital, and Clinical Professor of Medicine, Baylor College of Medicine"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Stephen C","family":"Adams","sequence":"additional","affiliation":[{"name":"Drug Information and Clinical Services, St Luke's Episcopal Hospital, and Adjunct Assistant Professor of Medicine, Baylor College of Medicine"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[1995,11,1]]},"reference":[{"key":"bibr1-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1001\/jama.1991.03470200082040"},{"key":"bibr2-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1378\/chest.104.2.566"},{"key":"bibr3-106002809502901107","first-page":"64","volume":"2","author":"Durbin CG","year":"1994","journal-title":"New Horiz"},{"key":"bibr4-106002809502901107","first-page":"56","volume":"2","author":"Murray MJ","year":"1994","journal-title":"New Horiz"},{"key":"bibr5-106002809502901107","first-page":"416","volume":"22","author":"Greenblatt DJ","year":"1986","journal-title":"Psychopharmacol Bull"},{"key":"bibr6-106002809502901107","first-page":"321","volume-title":"The pharmacologic approach to the critically ill patient","author":"Greenblatt DJ","year":"1994"},{"key":"bibr7-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.1959.00270110030004"},{"key":"bibr8-106002809502901107","first-page":"81A","volume":"46","author":"Sturgill BC","year":"1982","journal-title":"Lab Invest"},{"key":"bibr9-106002809502901107","first-page":"1116","volume":"40","author":"Procter DSC.","year":"1966","journal-title":"S Afr Med J"},{"key":"bibr10-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1002\/jps.3030360508"},{"key":"bibr11-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1093\/clinchem\/28.12.2387"},{"key":"bibr12-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1093\/ajcp\/45.1.46"},{"key":"bibr13-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.1986.00360200177029"},{"key":"bibr14-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1097\/00003246-197906000-00002"},{"key":"bibr15-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1378\/chest.96.5.1153"},{"key":"bibr16-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1378\/chest.101.2.320"},{"key":"bibr17-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1378\/chest.101.6.1644"},{"key":"bibr18-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1128\/AAC.23.1.138"},{"key":"bibr19-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/16.2.235"},{"key":"bibr20-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/25.4.679"},{"key":"bibr21-106002809502901107","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/12.suppl_A.199"},{"key":"bibr22-106002809502901107","doi-asserted-by":"publisher","DOI":"10.2165\/00003495-198529020-00002"},{"key":"bibr23-106002809502901107","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-109-2-170_1"},{"key":"bibr24-106002809502901107","first-page":"518","volume":"8","author":"Ying LS","year":"1989","journal-title":"Clin Pharm"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/106002809502901107","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/106002809502901107","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:06:42Z","timestamp":1777374402000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/106002809502901107"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1995,11]]},"references-count":24,"journal-issue":{"issue":"11","published-print":{"date-parts":[[1995,11]]}},"alternative-id":["10.1177\/106002809502901107"],"URL":"https:\/\/doi.org\/10.1177\/106002809502901107","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[1995,11]]}}}